Rip Current, Eastern Monmouth
- When
- June 18, 7:00 AM EST to June 19, 5:00 PM EST
- Where
- Eastern Monmouth forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Rip currents that were enhanced by a high pressure system that moved across New England and the nearby coastal waters forced water rescues on the 18th and 19th. On the 18th, about eight people were rescued overall from Ocean County beaches.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Rip currents that were enhanced by a high pressure system that moved across New England and the nearby coastal waters forced water rescues on the 18th and 19th. On the 18th, about eight people were rescued overall from Ocean County beaches. A 26-year-old woman was rescued by two teenagers off the 4th Avenue Beach in Asbury Park on the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 18, 3:50 AM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 450 AM EDT MON JUN 18 2007 .SYNOPSIS... A WEAK FRONT WILL DROP THROUGH THE REGION TODAY. A STRONGER COLD FRONT WILL APPROACH ON TUESDAY, AND MOVE THROUGH TUESDAY NIGHT INTO EARLY WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE BOUNDARY THAT HAD JUST BEGUN TO ENTER THE REGION FROM THE NORTH EARLY THIS MORNING LOOKS TO BRING SOME BRIEFLY DRIER AIR ALOFT, APPARENT ON THE 00Z H8 ANALYSIS, TO THE NORTHERN AND CENTRAL FA TODAY. THAT SHOULD MIX DOWN DURING THE AFTERNOON AS MOST SITES GO DRY ADIABATIC TO H8. THE MID LEVEL RIDGE IS GOING TO BUILD TOWARD A CREST THIS AFTERNOON, BUT THE BRIEF DRYING SHOULD KEEP ALL BUT PERHAPS THE SOUTHERN FA FROM BECOMING VERY UNCOMFORTABLE. H8 TEMPS FROM THE ECMWF AND THE GFS WERE CLOSE, AND THE EXTRAPOLATED MAXES MATCHED CONTINUITY PRETTY WELL. SOUNDINGS ALSO SHOW A SUBSIDENCE CAP UNDER THE RIDGE THAT LOOKS TO PRECLUDE ANYTHING OTHER THAN ISOLATED CONVECTION, AND SO WE KEPT THE FORECAST DRY. WIND FIELD DOES NOT LOOK TO FIGHT A SEA BREEZE TODAY, AND IN FACT IT MAY BE ENHANCED A BIT DOWN SOUTH BY THE PATTERN. WE SHOULD HAVE A GREATER TEMP DISCONTINUITY BETWEEN NEAR- SHORE AND INLAND LOCALES THAN YESTERDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... SURFACE FLOW COMES AROUND PRETTY UNIFORMLY TO THE S OR SSE TONIGHT INTO TUESDAY, WHICH MEANS DWPTS SHOULD BE ON THE RISE. SOUNDINGS DO NOT LOOK THAT WELL-MIXED ON TUESDAY, AND SO LESS MIXING MEANS THAT FOR THE CENTRAL AND NORTHERN AREAS THE HUMIDITY LEVELS SHOULD START TO MATCH THOSE IN THE SOUTHERN AREAS. THE MID LEVEL RIDGE CRESTS OVER US EARLY TUESDAY AND THEN RECEDES EAST. THE H8 TEMPS TUESDAY ARE VERY WARM, UP TO NEAR 20 DEG C, BUT THOSE SOUNDINGS AND THAT SSE FLOW KEPT ME FROM JUMPING ON SIGNIFICANTLY HIGHER MAX TEMPS THAN TODAYS. AGAIN, A GOOD TEMP DISCONTINUITY BETWEEN THE COAST AND INLAND IS EXPECTED. THE FRONT ON TUESDAY NIGHT HAS US NEAR THE RT REAR QUAD OF AN UPPER JET AND IN A DIFLUENT PATTERN WITH THE NEUTRAL TILT H5 TROF. THERE IS GOOD H8 THETA E ADVECTION, GOOD DIRECTIONAL ALBEIT MARGINAL SPEED SHEAR, PWATER VALUES OF AROUND TWO INCHES WITH H8 DWPTS OVER 12 DEG C, AND FRONTOGENESIS AT LOWER LEVELS TO GO WITH MID LEVEL Q-VECTOR CONVERGENCE. WHAT WE HOPE WE WILL NOT HAVE, GIVEN THE MAINLY OVERNIGHT TIMING OF THE SFC BOUNDARY, IS SUFFICIENT INSTABILITY TO MAKE THIS MORE THAN SOME PROGRESSIVE TSTMS WITH HEAVY RAIN AND LOCALLY GUSTY WINDS. WE WILL MONITOR THIS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE FRONT WILL CROSS THE AREA BY WEDNESDAY MORNING AND ALL PRECIP CHANCES WILL END BY WEDNESDAY EVENING. EVEN AFTER THE FRONT PASSES, THERE COULD BE ENOUGH INSTABILITY AROUND AND A FEW VORTS ARE PROGGED TO MOVE THROUGH AS THE MID LEVEL TROF MOVES THROUGH DURING THE LATE AFTERNOON. AS A RESULT, WILL KEEP SOME PRECIP IN THE FCST DURING WEDNESDAY, BUT HAVE MENTIONED MAINLY IN THE MORNING. AFTER THAT, HIGH PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEK. THE REGION WILL BE UNDER NW FLOW WEDNESDAY THROUGH SATURDAY, WITH SOME MORE DISTURBANCES EXPECTED TO MOVE THROUGH. IT WILL BE PREDOMINANTLY DRY THROUGH SATURDAY, BUT CAN NOT RULE OUT A DIURNAL TYPE SHOWER OR THUNDERSTORM. HOWEVER, PROBABILITIES ARE TOO LOW TO MENTION AT THIS TIME. BY SUNDAY, THE HIGH MOVES OFF THE COAST AND THE RETURN FLOW SHOULD BRING A WARM UP AND AN INCREASE IN MOISTURE SO WILL INSERT SOME SILENT POPS, MAINLY FOR DIURNAL PRECIP. AFTER THE FRONT PASSES WEDNESDAY, OUR HOT TEMPS OF THE EARLY PART OF THE WEEK WILL RETURN TO MORE SEASONAL VALUES. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS EXPECTED AT THE TAF SITES TODAY AND TONIGHT. THE ONLY EXCEPTION WILL BE ANY MORNING FOG TODAY...WHICH WAS ADDRESSED WITH A TEMPO GROUP AT KABE. THIS SITE HAD SOME SHOWERS SUN AND ITS MOST LIKELY TO SEE FOG IF THE DRY AIR DOESNT MIX DOWN FIRST. WINDS WILL SWING AROUND TO N OR NE THIS MORNING BEHIND THE WEAK FRONT SLIPPING DOWN FROM THE NORTH. DRIER AIR AND AN APPROACHING H5 RIDGE WILL KEEP VERY WARM AND DRY CONDITIONS TODAY WITH LIGHT WINDS. WINDS SWING BACK TO S TONIGHT BEHIND THE HIGH. HAZE/FOG POSSIBLE LATER MON NIGHT...WHICH MAY BE PUT IN THE 12Z TAFS. OUTLOOK BEYOND 12Z TUESDAY... A COLD FRONT WILL BRING AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE TUE THROUGH THE FIRST PART OF WED. DRIER AIR WILL BRING VFR CONDITIONS BACK TO THE AREA WED AFTERNOON-FRI. SOME OVERNIGHT FOG MAY CAUSE LOCALIZED POORER VSBYS ESPECIALLY WED NIGHT AFTER THE RAINS. && .MARINE... TRANQUIL CONDITIONS EXPECTED IN THE SHORT TERM OVER THE WATERS. FRONT CROSSING THE AREA THIS MORNING WILL CAUSE SW TO W WINDS OVER THE SOUTHERN WATERS TO VEER AROUND TO N THEN NE THIS MORNING. THE WINDS WILL CONTINUE TO VEER TO SE THEN S TONIGHT AND THE HIGH PULLS AWAY. WIND SPEEDS WILL BE AROUND 10 KTS FOR THE MOST PART. HAZE MAY BRING SOME LOWER VSBYS TONIGHT INTO TUE. THE NEXT WEATHER FEATURE TO CONTEND WITH WILL BE A POTENT COLD FRONT WHICH IS EXPECTED TO CROSS THE WATER WED MORNING. THUNDERSTORMS WITH GUSTY WINDS MAY ACCOMPANY THE FRONT. SEAS MAY INCREASE TO AROUND 4 FT BY THEN BUT N SCA ANTICIPATED ATTM. LOW RIP CURRENT THREAT TO MONDAY WITH SEAS 2 TO 3 FT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM...DELISI LONG TERM...NIERENBERG/DELISI AVIATION/MARINE...OHARA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 501 AM EDT MON JUN 18 2007 DEZ001>003-MDZ008-012-015-019-020-NJZ007>010-012-013-015>023-027- PAZ060>062-067>071-191000- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 501 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND THE MARYLAND EASTERN SHORE LISTED IMMEDIATELY ABOVE. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL APPROACH 90 DEGREES THIS AFTERNOON, ESPECIALLY ACROSS URBAN AREAS. THIS WILL BE THE SECOND OF THREE DAYS WHEN THE MERCURY WILL AT LEAST APPROACH 90 DEGREES. ALSO, HUMIDITY LEVELS ACROSS THE CENTRAL DELMARVA AND FAR SOUTHERN NEW JERSEY ARE EXPECTED TO BE HIGHER THAN YESTERDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BE CLOSE TO OR ABOVE 90 DEGREES ON TUESDAY, AND HUMIDITY LEVELS ARE EXPECTED TO INCREASE ON TUESDAY AS WELL. HEAT INDICES MAY REACH THE MID 90S TUESDAY AFTERNOON, ESPECIALLY ACROSS THE HIGHLY URBANIZED AREAS, WHICH WILL MAKE FOR UNCOMFORTABLE CONDITIONS. THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS WITH HEAVY RAIN, MAINLY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ001-014-024>026-PAZ054-055-191000- DELAWARE BEACHES-SUSSEX-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-CARBON-MONROE- 501 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN POCONOS, FAR NORTHWEST NEW JERSEY, AND THE NEW JERSEY AND DELAWARE COASTS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS WITH HEAVY RAIN, MAINLY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-191000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 501 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS WITH HEAVY RAIN, MAINLY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MPD
The national radar mosaic for the moment the first event began.
2 rip current. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45520, 45521.